It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Message
Posted by Richard on February 10, 2000 at 17:00:00:

In Reply to: Normal EEG's and the say its Psychological? posted by Gerri on February 10, 2000 at 09:41:56:


: I am 30 years old and started having seizures Jan. 1. I was sent to the ER in status epiliptic state.I was given 5 mg of Valium and 1G og Dilantin..well i stopped seizing and they did a cat scan and eeg.. both fine. They thought it might have been from the Zoloft i had started only 3 weeks ago.. i was stressed and my Dr. recommended it. Well i stopped taking it and they put me on dilantin until i could see a neuro. I did later that week and more eeg were done.. still nothing. i caught the flu in Mid Jan with a fever spiking to 104 and that put me in status and off i went to the hospital. They sent me home whith phenobarbitol to take.. i chose not to once the flu was gone.. Then a week later i developed severe Dilantin reaction and was hospitalized for 6 days. I had seizures at the hospital and was covered from head to toe in a bright red blistery rash.I could barely breathe. They took me off dilantin..put me on nothing for six days and i had some seizures while i was admittted..witnessed by Dr and nurses..finally i get to go home after the rash had faded and tegretol was given. My neuro, whom ive only seen 2 times..since this is new.. ordered MRI MRA while i was in the hospital...both came back fine. She said she would like to start to take me off tegretol and referr me back to Psychologist..She thinks it s in my head because all results are normal.
: She said that maybe psychotherapy would help.. i admitt i have some anxiety at times but im not depressed and i never hyperventilate to the point of passing out.. How could i "fake" these.. would nt my family, EMS, the paramedics, the entire nursing staff, and drs at the hospital know the difference? Well i know im long winded.. im just scared. Could it be in my head and im not aware or is it something else? Any insight would be helpful... Gerri

I doubt it's psychological. Zoloft lowers a person's seizure threshold and probably contributed to the initial seizure. Stopping anticonvulsants too quickly or missing doses can cause seizures as well. Make sure you get plenty of sleep, avoid alcohol and stimulants. I would suggest getting a second opinion with a neurologist specializing in epilepsy (epileptologists are usually affiliated with major hospitals) a.s.a.p. Take care!

Follow Ups

All times are GMT -7. The time now is 02:20 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!